Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 42, NWS Burlington, VT

June 8, 2011Essex County, Orleans County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 8, 2011, 8:14 PM EDT for Essex County, Orleans County, Vermont. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 8:14 PM EDT (00:14 UTC)
Expired
Jun 8, 2011, 9:00 PM EDT
In force
46 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 132 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:39 PM EDTTSTM WND DMGCanaan, VTTREES AND POWERLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WUUS51 KBTV 090014
SVRBTV
VTC009-019-090100-
/O.NEW.KBTV.SV.W.0042.110609T0014Z-110609T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
814 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ORLEANS COUNTY IN NORTHEAST VERMONT...
  NORTHERN ESSEX COUNTY IN NORTHEAST VERMONT...

* UNTIL 900 PM EDT.

* AT 810 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR WARREN
  GORE...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  LEWIS...AVERILL...WALLACE POND...STEWARTSTOWN...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4500 7147 4499 7153 4490 7150 4487 7152
      4486 7155 4479 7156 4476 7161 4487 7200
      4502 7195 4502 7146
TIME...MOT...LOC 0014Z 285DEG 26KT 4492 7182

$$

NEILES
3 follow-up statements
593 
WWUS51 KBTV 090031
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
831 PM EDT WED JUN 8 2011

VTC019-090041-
/O.CAN.KBTV.SV.W.0042.000000T0000Z-110609T0100Z/
ORLEANS VT-
831 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORLEANS COUNTY IS
CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4490 7191 4501 7189 4502 7146 4500 7147
      4499 7153 4490 7150 4487 7152 4486 7155
      4479 7156 4476 7161
TIME...MOT...LOC 0031Z 284DEG 20KT 4492 7171

$$

VTC009-090100-
/O.CON.KBTV.SV.W.0042.000000T0000Z-110609T0100Z/
ESSEX VT-
831 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN ESSEX COUNTY IN NORTHEAST VERMONT...

AT 826 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM
WAS NEAR LEWIS...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WALLACE POND...STEWARTSTOWN...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4490 7191 4501 7189 4502 7146 4500 7147
      4499 7153 4490 7150 4487 7152 4486 7155
      4479 7156 4476 7161
TIME...MOT...LOC 0031Z 284DEG 20KT 4492 7171

$$

NEILES
100 
WWUS51 KBTV 090046
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
846 PM EDT WED JUN 8 2011

VTC009-090100-
/O.CON.KBTV.SV.W.0042.000000T0000Z-110609T0100Z/
ESSEX VT-
846 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN ESSEX COUNTY IN NORTHEAST VERMONT...

AT 844 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR
LEMINGTON...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  RURAL NORTHEASTERN ESSEX COUNTY...LEWIS...CANAAN...WALLACE 
  POND...AVERILL.

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4485 7181 4501 7177 4502 7146 4500 7147
      4499 7153 4490 7150 4487 7152 4486 7155
      4479 7156 4476 7161
TIME...MOT...LOC 0046Z 284DEG 20KT 4490 7160

$$

NEILES
668 
WWUS51 KBTV 090100
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
900 PM EDT WED JUN 8 2011

VTC009-090110-
/O.EXP.KBTV.SV.W.0042.000000T0000Z-110609T0100Z/
ESSEX VT-
900 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ESSEX COUNTY IN
NORTHEAST VERMONT HAS EXPIRED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4485 7181 4501 7177 4502 7146 4500 7147
      4499 7153 4490 7150 4487 7152 4486 7155
      4479 7156 4476 7161
TIME...MOT...LOC 0046Z 284DEG 20KT 4490 7160

$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:36 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 8, 7:36 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
736 PM EDT WED JUN 8 2011

.SYNOPSIS...
HOT AND HUMID CONDITIONS ARE EXPECTED THIS THROUGH THURSDAY ALONG
WITH A THREAT OF THUNDERSTORMS. A FEW OF THE STORMS MAY BE SEVERE
THIS EVENING AND OVERNIGHT AND AGAIN THURSDAY AS A STRONG COLD
FRONT PUSHES ACROSS THE AREA. EXPECT DRY AND COOLER WEATHER BEHIND
THE FRONT BY FRIDAY...THOUGH CONDITIONS TREND UNSETTLED AGAIN BY
THE WEEKEND INTO EARLY NEXT WEEK AS THE FRONT LIFTS BACK NORTHWARD
INTO OUR REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 643 PM EDT WEDNESDAY...SEVERE THUNDERSTORM WATCH UNTIL 10
PM.

PREVIOUS DISCUSSION...WILL BE ISSUING AN UPDATE AT THE TOP OF THE
HOUR TO ADJUST CLD COVER FOR NORTHERN AND CENTRAL PORTIONS OF THE
CWA. THUNDERSTORM CLUSTER PUSHING SLOWLY THRU THE NY
AREA...COMBINED MORE ACTIVITY TO THE WEST WILL PUSH EAST THRU THE
NEXT SEVERAL HOURS. AS A RESULT WILL BE TRENDING MORE MCLDY NORTH
AND CENTRAL...AND KEEPING ZONES TO THE SOUTH PCLDY. REST OF
FORECAST IN GD SHAPE.

CURRENT LINE OF STORMS IN ONTARIO PROGRESSING EASTWARD AND LOOKS
LIKE IT WILL AFFECT NORTHERN NY BY 21Z AND W VERMONT BY 00Z THIS
EVENING. WILL KEEP MONITORING FOR POSSIBLE WARNINGS. DID SEE G48
KTS IN CANADA AND SECOND HAND REPORTS OF WIND DAMAGE VIA SPC. IT
LOOKS LIKE DEVELOPING MCS WITH DAMAGING WINDS...EMBEDDED MESOS.
CANT RULE OUT LARGE HAIL AND AREAS OF VERY HEAVY RAIN.

A FACTOR IN THIS EVENINGS WEATHER IS INCREASING LOW LEVEL WINDS WITH
GUSTS TO 30 MPH OR SO OVER NORTHERN NEW YORK AND 20 TO 25 OVER
VERMONT. VWPS AT BUF NOW UP TO 40TS AT 850 MB. IT IS THIS
MODERATELY STRONG LOW LEVEL WIND COMBINED WITH INSTABILITY OF
2500-3500 J/KG CAPE THAT MAY FACTOR INTO THE POTENTIAL FOR SEVERE
WEATHER WITH ANY THUNDERSTORMS.

STILL A THREAT OF THUNDERSTORMS AND SEVERE WEATHER OVERNIGHT AS
ADDITIONAL CONVECTION DEVELOPING FURTHER WEST TOWARD GREEN BAY.
COULD BE AN ACTIVE NIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 429 PM EDT WEDNESDAY...ANOTHER ACTIVE DAY THEN LIKELY ON
THURSDAY AS A SURFACE FRONT PUSHES ACROSS THE AREA. AMPLE
MOISTURE...INSTABILITY AND DEEP LAYER SHEAR CERTAINLY IN PLACE SO
IDEA OF SCATTERED STRONG TO SEVERE STORMS STILL LOOKS GOOD AT THIS
POINT.

HOWEVER...STILL SOME UNCERTAINY ON MODE AND DEGREE OF
CONVECTIVE COVERAGE DUE TO WHAT...IF ANY EFFECTS POTL CONVECTIVE
COMPLEX TONIGHT WILL HAVE ON BOUNDARY LAYER STABILITY DURING
THURSDAY MORNING. FEELING IS THAT THIS WILL BE ONLY LIMITED WITH
FULL RECOVERY LIKELY FROM MIDDAY ONWARD. THUS WILL CONTINUE HIGH
CHC TO LIKELY POPS AND CONTINUE ENHANCED SVR WORDING WITH STRAIGHT
LINE WINDS AND LARGE HAIL THE PRIMARY THREAT. HIGHS NOT QUITE AS
WARM WITH AT LEAST SOME CLOUD COVER AROUND...SO MAX VALUES IN THE
80S...PERHAPS 90 SOUTH LOOK GOOD FOR NOW.

THEREAFTER...CONVECTION SLOWLY DIMINISHES AND SLIDES SOUTH WITH THE
SURFACE FRONT BY THURSDAY EVENING WITH SKIES TRENDING CLEAR ACROSS
OUR CENTRAL AND NORTHERN COUNTIES OVERNIGHT AS HIGH PRESSURE BUILDS
INTO THE AREA.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 225 PM EDT WEDNESDAY...HIGH PRESSURE BUILDS INTO THE AREA
FRIDAY WITH DRY CONDITIONS ALONG WITH MAINLY SUNNY SKIES...
NOTICEABLY COOLER TEMPERATURES AND LOWER HUMIDITY. TEMPERATURES
WILL BE NEAR OR A BIT BELOW NORMAL WITH HIGHS IN THE UPPER 60S TO
MID 70S. COOL AND DRY FRIDAY NIGHT...WITH SOME INCREASE IN CLOUDS
LATE AS HIGH MOVES EAST. LOWS MAINLY IN THE 40S.

WEAK HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST EARLY SATURDAY.
SURFACE WARM FRONT AND ASSOCIATED MOISTURE AND LIFT WILL THEN BEGIN
TO IMPACT FORECAST AREA BY MIDDAY SATURDAY. STILL SOME UNCERTAINTY
WITH REGARDS TO PLACEMENT OF HEAVIEST QPF ACRS OUR CWA. ECMWF IS
MORE AGGRESSIVE THAN GFS IN REGARDS TO LIFT AND RESULTING QPF.
HAVE RAISED POPS TO LIKELY FOR SAT INTO SUNDAY MOST SECTIONS.
SOME INDICATIONS THAT MID/UPPER LEVEL TROF WILL DEEPEN OVER THE
NORTHEAST LATE SUNDAY INTO MONDAY...AS SEVERAL SFC TROFS AND
EMBEDDED VORTS MOVE ACRS OUR AREA. THIS WILL KEEP OUR WX UNSETTLED
WITH A CHC OF SHOWERS CONTINUING INTO MONDAY. SFC HIGH PRESSURE WITH
DRIER WEATHER EXPECTED TUESDAY...WITH ANOTHER CHANCE OF SHOWERS
ARRIVING MIDWEEK.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...CHANCE/SCT -TSRA ACRS KMPV-KRUT THRU
02Z WITH LOCALIZED MVFR. THEREAFTER...THRU 10-12Z VFR/MVFR WITH
HAZE AND STILL THE POSSIBILITY OF MCS DEVELOPMENT OVERNIGHT BUT
CRNT ACTVTY MAY BE SETTING BNDRY SOUTH OF FA. KSLK AND PERHAPS
KMPV CUD SEE IFR/LIFR BTWN 07-10Z.

COLD FRONT AND TSRA ACTVTY EXPECTED KMSS ARD 11-12Z...KSLK 13-15Z
WITH CHAMPL VLY 14-16Z AND KMPV-KRUT 16-18Z TIMEFRAME WITH MVFR
CONDS IN VCNTY. STRONGEST CELLS AND LCLZD IFR AND POTENTIAL STG
WIND GUSTS LIKELT KMPV-KRUT WHERE HEATING WILL BE LONGEST.

WIND SHIFT TO WNW ARD THE TIMES MENTIONED ALOFT WITH VFR CONDS
AFTER FROPA.

OUTLOOK 18Z THU THROUGH MONDAY...

00Z FRI-12Z FRI...MAINLY VFR AS HIGH PRESSURE BEGINS TO BUILD
AFTER FROPA. SOME VALLEY FOG WITH IFR CONDITIONS POSSIBLE AT
SLK/MPV FRIDAY MORNING

12Z FRI-18Z SAT...MAINLY VFR UNDER HIGH PRESSURE. SOME VALLEY FOG
WITH IFR CONDITIONS POSSIBLE AT SLK/MPV ON SATURDAY MORNING.

18Z SAT-00Z TUE...WARM FRONT WILL APPROACH FROM THE SOUTH AND BRING
SHOWERS WITH OCCASIONAL MVFR CONDITIONS.

&&

.MARINE...
AS OF 400 PM EDT WEDNESDAY...WITH DRY WEATHER OVER THE PAST
WEEK...THE LEVEL OF LAKE CHAMPLAIN CONTINUES TO FALL STEADILY
ALONG WITH SLOWLY IMPROVING CONDITIONS. THE LATEST LEVEL AT THE
ROUSES POINT GAGE AS OF 300 PM WAS 101.4 AND FALLING. EXPECT THIS
TREND TO CONTINUE OVER THE NEXT FEW DAYS WITH LEVELS POSSIBLY
FALLING TO NEAR 101.0 FEET BY SOMETIME THIS WEEKEND. SOUTH TO
SOUTHWEST WINDS FROM 5 TO 15 KNOTS CAN BE EXPECTED TONIGHT AND INTO
THURSDAY MORNING. WINDS WILL TURN TO THE WEST ON THURSDAY
AFTERNOON AND TO THE NORTH FOR THURSDAY NIGHT AND FRIDAY.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION... PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.CLIMATE...
HERE ARE HISTORICAL DAILY CLIMATE RECORDS FOR BTV FOR TODAY...JUNE
8TH:

RECORD HIGH MAXIMUM TEMPERATURE FOR JUNE 8TH:
1. 91 (2008)
2. 91 (1984)
3. 90 (2007)
4. 89 (1908)

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SISSON
NEAR TERM...JN/SISSON
SHORT TERM...JMG
LONG TERM...RJS/TABER
AVIATION...SLW
MARINE...
CLIMATE...
Hazardous weather outlook, Jun 8, 7:11 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
711 PM EDT WED JUN 8 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-092315-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
711 PM EDT WED JUN 8 2011

...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...A COLD FRONT WILL CROSS THE AREA ON THURSDAY ALONG
WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE
STORMS AGAIN HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.

FRIDAY ONWARD...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 8, 7:47 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
747 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     WATER SPOUT      HAMMOND                 44.45N  75.69W
06/08/2011                   ST. LAWRENCE       NY   PUBLIC

            WATERSPOUT REPORTED NEAR THE ISLAND LIGHTHOUSE ON THE
            SAINT LAWRENCE RIVER

0520 PM     TSTM WND DMG     2 WNW WEST FOWLER       44.28N  75.50W
06/08/2011                   ST. LAWRENCE       NY   TRAINED SPOTTER

            TWO BIRCH TREES KNOCKED DOWN

0520 PM     TSTM WND DMG     2 WNW GOUVERNEUR        44.34N  75.49W
06/08/2011                   ST. LAWRENCE       NY   TRAINED SPOTTER

            TREES DOWN THROUGHOUT GOUVERNEUR

0525 PM     TSTM WND DMG     CANTON                  44.60N  75.17W
06/08/2011                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            REPORTS OF NUMEROUS TREES DOWN IN CANTON

0538 PM     TSTM WND DMG     POTSDAM                 44.67N  74.98W
06/08/2011                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN IN POTSDAM VICINITY

0606 PM     TSTM WND DMG     SANTA CLARA             44.63N  74.46W
06/08/2011                   FRANKLIN           NY   LAW ENFORCEMENT

            TREES DOWN ALONG MCMASTER ROAD

0618 PM     TSTM WND DMG     1 SW RAINBOW LAKE       44.46N  74.19W
06/08/2011                   FRANKLIN           NY   LAW ENFORCEMENT

            TREES DOWN ALONG JONES POND ROAD

0625 PM     TSTM WND DMG     KEENE                   44.26N  73.79W
06/08/2011                   ESSEX              NY   COUNTY OFFICIAL

            TREES DOWN.

0630 PM     TSTM WND DMG     BLOOMINGDALE            44.41N  74.09W
06/08/2011                   ESSEX              NY   LAW ENFORCEMENT

            TREES DOWN ALONG RIVER ROAD

0630 PM     TSTM WND DMG     ELIZABETHTOWN           44.21N  73.60W
06/08/2011                   ESSEX              NY   COUNTY OFFICIAL

            TREES DOWN.

0630 PM     TSTM WND DMG     NEWCOMB                 43.97N  74.17W
06/08/2011                   ESSEX              NY   COUNTY OFFICIAL

            TREES AND POWER LINES

0700 PM     TSTM WND DMG     TICONDEROGA             43.85N  73.42W
06/08/2011                   ESSEX              NY   COUNTY OFFICIAL

            TREES DOWN

0700 PM     TSTM WND DMG     CROWN POINT             43.95N  73.43W
06/08/2011                   ESSEX              NY   COUNTY OFFICIAL

            TREES DOWN

0737 PM     HAIL             1 WSW CHITTENDEN        43.71N  72.96W
06/08/2011  E0.75 INCH       RUTLAND            VT   PUBLIC

            PENNY SIZE HAIL

&&

EVENT NUMBER BTV1100265 BTV1100266 BTV1100267 BTV1100269 BTV1100268
BTV1100270 BTV1100272 BTV1100274 BTV1100271 BTV1100275 BTV1100278
BTV1100276 BTV1100277 BTV1100273

SLW
Special weather statement, Jun 8, 7:51 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
751 PM EDT WED JUN 8 2011

VTZ003-004-016-090045-
EASTERN FRANKLIN VT-ESSEX VT-ORLEANS VT-
751 PM EDT WED JUN 8 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...NORTHERN
ESSEX AND NORTHERN ORLEANS COUNTIES IN VERMONT...

AT 745 PM EDT...A STRONG THUNDERSTORM WAS NEAR JAY VERMONT...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NEWPORT
CENTER...DERBY LINE...BEEBE PLAINS...EXIT 29 I91...TICE...
NORTON...AVERILL...WALLACE POND...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4500 7147 4499 7153 4493 7152 4487 7253
      4501 7256 4502 7146

EVENSON
Local storm report, Jun 8, 7:59 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
759 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     1 SSE NORTH CLARENDON   43.55N  72.96W
06/08/2011                   RUTLAND            VT   PUBLIC

            FEW TREES DOWN ALONG ROUTE 7 NEAR ROUTE 103...WINDS
            ESTIMATED AT 70 MPH.

&&

EVENT NUMBER BTV1100279

SLW
Local storm report, Jun 8, 8:02 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
802 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     1 SSE NORTH CLARENDON   43.55N  72.96W
06/08/2011                   RUTLAND            VT   PUBLIC

            FEW TREES DOWN AS WELL AS POWERLINES ALONG ROUTE 7 NEAR
            ROUTE 103 AND RUTLAND STATE AIRPORT...WINDS ESTIMATED AT
            70 MPH.

&&

CORRECTED REMARKS

EVENT NUMBER BTV1100279

SLW
Local storm report, Jun 8, 8:03 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
803 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND DMG     1 SSE NORTH CLARENDON   43.55N  72.96W
06/08/2011                   RUTLAND            VT   PUBLIC

            FEW TREES DOWN AS WELL AS POWERLINES ALONG ROUTE 7 NEAR
            ROUTE 103 AND RUTLAND STATE AIRPORT...WINDS ESTIMATED AT
            70 MPH.

&&

CORRECTED EVENT TIME

EVENT NUMBER BTV1100279

SLW
Local storm report, Jun 8, 8:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
804 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     RUTLAND                 43.61N  72.99W
06/08/2011                   RUTLAND            VT   PUBLIC

            MULTIPLE TREES DOWN ON STATE STREET

&&

EVENT NUMBER BTV1100280

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:56 AM EDTSpecial Weather StatementBTVAddison, Chittenden, Rutland, Windsor64 min
Jun 9, 4:15 AM EDTSpecial Weather StatementBTVAddison, Chittenden, Franklin, Grand Isle, Lamoille, Rutland and 2 more60 min
Jun 9, 4:41 AM EDTAreal Flood AdvisoryBTVAddison, Rutland, Windsor9 min
Jun 9, 4:49 AM EDTFlash Flood WarningBTVAddison, Rutland, Windsor3 hr
Jun 9, 5:08 AM EDTSpecial Weather StatementBTVLamoille, Orange, Washington67 min
Jun 9, 8:16 AM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor59 min
Jun 9, 8:38 AM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans52 min
Jun 9, 9:12 AM EDTSevere Thunderstorm WarningBTVRutland, Windsor48 min
Jun 9, 9:28 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor62 min
Jun 9, 1:49 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor56 min
Jun 9, 1:57 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Washington, Windsor53 min
Jun 9, 2:41 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Lamoille, Orange, Orleans, Washington45 min
Jun 9, 2:42 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor48 min
Jun 9, 5:15 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington60 min
Jun 9, 6:11 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Rutland, Windsor49 min
Jun 9, 7:24 PM EDTSpecial Weather StatementBTVRutland, Windsor51 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.